How do other illnesses affect upper GI bleeding?

Advertisement
Advertisement

Different illnesses can be the cause of upper gastrointestinal (GI) bleeding, since the bleeding is usually a symptom or side effect. Ulcers, gastritis, Crohn's disease - anything that can affect the lining of the upper GI tract could create a problem with upper GI bleeding. Tumors and cancers of the upper GI tract could escalate into episodes of upper GI bleeding. Certain drugs like ibuprofen or aspirin that are used to treat a variety of illnesses like arthritis, for example, can create some of the irritation and damage to the GI tract, eventually causing upper GI bleeding.

Continue Learning about Upper GI Bleeding

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.